2017, 11(2): 267-282. doi: 10.3934/amc.2017018

Rank equivalent and rank degenerate skew cyclic codes

Department of Mathematical Sciences, Aalborg University, Fredrik Bajers Vej 7G, 9220, Denmark

Received  February 2016 Revised  March 2016 Published  May 2017

Fund Project: The author is supported by The Danish Council for Independent Research (Grant No. DFF-4002-00367).

Two skew cyclic codes can be equivalent for the Hamming metric only if they have the same length, and only the zero code is degenerate. The situation is completely different for the rank metric. We study rank equivalences between skew cyclic codes of different lengths and, with the aim of finding the skew cyclic code of smallest length that is rank equivalent to a given one, we define different types of length for a given skew cyclic code, relate them and compute them in most cases. We give different characterizations of rank degenerate skew cyclic codes using conventional polynomials and linearized polynomials. Some known results on the rank weight hierarchy of cyclic codes for some lengths are obtained as particular cases and extended to all lengths and to all skew cyclic codes. Finally, we prove that the smallest length of a linear code that is rank equivalent to a given skew cyclic code can be attained by a pseudo-skew cyclic code.

Citation: Umberto Martínez-Peñas. Rank equivalent and rank degenerate skew cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 267-282. doi: 10.3934/amc.2017018
References:
[1]

D. BoucherW. Geiselmann and F. Ulmer, Skew-cyclic codes, Appl. Algebra Engin. Commun. Comp., 18 (2007), 379-389. doi: 10.1007/s00200-007-0043-z.

[2]

D. Boucher and F. Ulmer, Coding with skew polynomial rings, J. Symb. Comput., 44 (2009), 1644-1656. doi: 10.1016/j.jsc.2007.11.008.

[3]

J. Ducoat, Generalized rank weights: a duality statement, in Topics in Finite Fields, (2015), 101-109. doi: 10.1090/conm/632/12622.

[4]

J. Ducoat and F. Oggier, Rank weight hierarchy of some classes of cyclic codes, in 2014 IEEE Inf. Theory Workshop, (2014), 142-146.

[5]

E. M. Gabidulin, Theory of codes with maximum rank distance, Problemy Peredachi Informatsii, 21 (1985), 3-16.

[6]

E. M. Gabidulin, Rank q-cyclic and pseudo-q-cyclic codes, in IEEE Int. Symp. Inf. Theory, (2009), 2799-2802.

[7]

W. C. Huffman and V. Pless, Fundamentals of Error-Correcting Codes Cambridge Univ. Press, Cambridge, 2003. doi: 10.1017/CBO9780511807077.

[8]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inf. Theory, 61 (2015), 3912-3936. doi: 10.1109/TIT.2015.2429713.

[9]

R. Lidl and H. Niederreiter, Finite Fields Addison-Wesley, Amsterdam, 1983.

[10]

U. Martínez-Peñas, On the roots and minimum rank distance of skew cyclic codes, Des. Codes Crypt., 83 (2017), 639-660. doi: 10.1007/s10623-016-0262-z.

[11]

U. Martínez-Peñas, On the similarities between generalized rank and Hamming weights and their applications to network coding, IEEE Trans. Inf. Theory, 62 (2016), 4081-4095. doi: 10.1109/TIT.2016.2570238.

[12]

O. Ore, On a special class of polynomials, Trans. Amer. Math. Soc., 35 (1933), 559-584. doi: 10.2307/1989849.

[13]

O. Ore, Theory of non-commutative polynomials, Ann. Math., 34 (1933), 480-508. doi: 10.2307/1968173.

[14]

D. Silva and F. R. Kschischang, On metrics for error correction in network coding, IEEE Trans. Inf. Theory, 55 (2009), 5479-5490. doi: 10.1109/TIT.2009.2032817.

[15]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inf. Theory, 36 (1990), 90-93. doi: 10.1109/18.50376.

show all references

References:
[1]

D. BoucherW. Geiselmann and F. Ulmer, Skew-cyclic codes, Appl. Algebra Engin. Commun. Comp., 18 (2007), 379-389. doi: 10.1007/s00200-007-0043-z.

[2]

D. Boucher and F. Ulmer, Coding with skew polynomial rings, J. Symb. Comput., 44 (2009), 1644-1656. doi: 10.1016/j.jsc.2007.11.008.

[3]

J. Ducoat, Generalized rank weights: a duality statement, in Topics in Finite Fields, (2015), 101-109. doi: 10.1090/conm/632/12622.

[4]

J. Ducoat and F. Oggier, Rank weight hierarchy of some classes of cyclic codes, in 2014 IEEE Inf. Theory Workshop, (2014), 142-146.

[5]

E. M. Gabidulin, Theory of codes with maximum rank distance, Problemy Peredachi Informatsii, 21 (1985), 3-16.

[6]

E. M. Gabidulin, Rank q-cyclic and pseudo-q-cyclic codes, in IEEE Int. Symp. Inf. Theory, (2009), 2799-2802.

[7]

W. C. Huffman and V. Pless, Fundamentals of Error-Correcting Codes Cambridge Univ. Press, Cambridge, 2003. doi: 10.1017/CBO9780511807077.

[8]

J. KuriharaR. Matsumoto and T. Uyematsu, Relative generalized rank weight of linear codes and its applications to network coding, IEEE Trans. Inf. Theory, 61 (2015), 3912-3936. doi: 10.1109/TIT.2015.2429713.

[9]

R. Lidl and H. Niederreiter, Finite Fields Addison-Wesley, Amsterdam, 1983.

[10]

U. Martínez-Peñas, On the roots and minimum rank distance of skew cyclic codes, Des. Codes Crypt., 83 (2017), 639-660. doi: 10.1007/s10623-016-0262-z.

[11]

U. Martínez-Peñas, On the similarities between generalized rank and Hamming weights and their applications to network coding, IEEE Trans. Inf. Theory, 62 (2016), 4081-4095. doi: 10.1109/TIT.2016.2570238.

[12]

O. Ore, On a special class of polynomials, Trans. Amer. Math. Soc., 35 (1933), 559-584. doi: 10.2307/1989849.

[13]

O. Ore, Theory of non-commutative polynomials, Ann. Math., 34 (1933), 480-508. doi: 10.2307/1968173.

[14]

D. Silva and F. R. Kschischang, On metrics for error correction in network coding, IEEE Trans. Inf. Theory, 55 (2009), 5479-5490. doi: 10.1109/TIT.2009.2032817.

[15]

H. Stichtenoth, On the dimension of subfield subcodes, IEEE Trans. Inf. Theory, 36 (1990), 90-93. doi: 10.1109/18.50376.

[1]

Nabil Bennenni, Kenza Guenda, Sihem Mesnager. DNA cyclic codes over rings. Advances in Mathematics of Communications, 2017, 11 (1) : 83-98. doi: 10.3934/amc.2017004

[2]

John Sheekey. A new family of linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 475-488. doi: 10.3934/amc.2016019

[3]

Somphong Jitman, San Ling, Patanee Udomkavanich. Skew constacyclic codes over finite chain rings. Advances in Mathematics of Communications, 2012, 6 (1) : 39-63. doi: 10.3934/amc.2012.6.39

[4]

Sergio R. López-Permouth, Steve Szabo. On the Hamming weight of repeated root cyclic and negacyclic codes over Galois rings. Advances in Mathematics of Communications, 2009, 3 (4) : 409-420. doi: 10.3934/amc.2009.3.409

[5]

Steven T. Dougherty, Abidin Kaya, Esengül Saltürk. Cyclic codes over local Frobenius rings of order 16. Advances in Mathematics of Communications, 2017, 11 (1) : 99-114. doi: 10.3934/amc.2017005

[6]

Jérôme Ducoat, Frédérique Oggier. On skew polynomial codes and lattices from quotients of cyclic division algebras. Advances in Mathematics of Communications, 2016, 10 (1) : 79-94. doi: 10.3934/amc.2016.10.79

[7]

Delphine Boucher, Patrick Solé, Felix Ulmer. Skew constacyclic codes over Galois rings. Advances in Mathematics of Communications, 2008, 2 (3) : 273-292. doi: 10.3934/amc.2008.2.273

[8]

David Grant, Mahesh K. Varanasi. The equivalence of space-time codes and codes defined over finite fields and Galois rings. Advances in Mathematics of Communications, 2008, 2 (2) : 131-145. doi: 10.3934/amc.2008.2.131

[9]

Kamil Otal, Ferruh Özbudak. Explicit constructions of some non-Gabidulin linear maximum rank distance codes. Advances in Mathematics of Communications, 2016, 10 (3) : 589-600. doi: 10.3934/amc.2016028

[10]

Aicha Batoul, Kenza Guenda, T. Aaron Gulliver. Some constacyclic codes over finite chain rings. Advances in Mathematics of Communications, 2016, 10 (4) : 683-694. doi: 10.3934/amc.2016034

[11]

Eimear Byrne. On the weight distribution of codes over finite rings. Advances in Mathematics of Communications, 2011, 5 (2) : 395-406. doi: 10.3934/amc.2011.5.395

[12]

Martianus Frederic Ezerman, San Ling, Patrick Solé, Olfa Yemen. From skew-cyclic codes to asymmetric quantum codes. Advances in Mathematics of Communications, 2011, 5 (1) : 41-57. doi: 10.3934/amc.2011.5.41

[13]

Hai Q. Dinh, Hien D. T. Nguyen. On some classes of constacyclic codes over polynomial residue rings. Advances in Mathematics of Communications, 2012, 6 (2) : 175-191. doi: 10.3934/amc.2012.6.175

[14]

Mariantonia Cotronei, Tomas Sauer. Full rank filters and polynomial reproduction. Communications on Pure & Applied Analysis, 2007, 6 (3) : 667-687. doi: 10.3934/cpaa.2007.6.667

[15]

José Joaquín Bernal, Diana H. Bueno-Carreño, Juan Jacobo Simón. Cyclic and BCH codes whose minimum distance equals their maximum BCH bound. Advances in Mathematics of Communications, 2016, 10 (2) : 459-474. doi: 10.3934/amc.2016018

[16]

Olof Heden, Denis S. Krotov. On the structure of non-full-rank perfect $q$-ary codes. Advances in Mathematics of Communications, 2011, 5 (2) : 149-156. doi: 10.3934/amc.2011.5.149

[17]

Thomas Westerbäck. Parity check systems of nonlinear codes over finite commutative Frobenius rings. Advances in Mathematics of Communications, 2017, 11 (3) : 409-427. doi: 10.3934/amc.2017035

[18]

Heide Gluesing-Luerssen, Katherine Morrison, Carolyn Troha. Cyclic orbit codes and stabilizer subfields. Advances in Mathematics of Communications, 2015, 9 (2) : 177-197. doi: 10.3934/amc.2015.9.177

[19]

Cem Güneri, Ferruh Özbudak, Funda ÖzdemIr. On complementary dual additive cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 353-357. doi: 10.3934/amc.2017028

[20]

Michael Blank. Finite rank approximations of expanding maps with neutral singularities. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 749-762. doi: 10.3934/dcds.2008.21.749

2016 Impact Factor: 0.8

Metrics

  • PDF downloads (3)
  • HTML views (5)
  • Cited by (0)

Other articles
by authors

[Back to Top]